Alert archive / Tennessee / High Wind Warnings in 2019

High Wind Warning 2, NWS Morristown, TN

January 22, 20198 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Jan 22, 2019, 3:06 PM EST for 8 counties in Tennessee. It took effect at Jan 22, 2019, 7:00 PM EST. It was in force for 32 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 22, 2019, 3:06 PM EST (20:06 UTC)
In effect from
Jan 22, 2019, 7:00 PM EST
Expired
Jan 24, 2019, 3:00 AM EST
In force
32 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 23, 10:30 AM ESTNON-TSTM WND GST 85Camp Creek, TNGUST MEASURED AT NOAA/ATDD TOWER. THE ROOF AT CAMP CREEK ELEMRNTARY SCHOOL WAS DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2862 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS74 KMRX 222006
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
306 PM EST Tue Jan 22 2019

...High Winds Expected Tonight Into Wednesday Evening Across The 
Mountains And Foothills...

.A strong frontal system approaching from the west tonight will 
bring strong winds into the region. Highest winds are expected 
across portions of the mountains and foothills of Eastern 
Tennessee, with gusts up to 65 mph possible at times.

TNZ018-041-043-045-047-072-074-087-230415-
/O.UPG.KMRX.HW.A.0002.190123T0000Z-190124T0000Z/
/O.NEW.KMRX.HW.W.0002.190123T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
306 PM EST Tue Jan 22 2019

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST WEDNESDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 7 PM this evening to 10 PM EST
Wednesday. The High Wind Watch is no longer in effect.

* WINDS...South 20 to 35 mph with gusts up to 65 mph, mainly
  across the higher elevations and foothills.

* TIMING...This evening through Wednesday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Strong winds may 
  blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$
6 follow-up statements
857 
WWUS74 KMRX 230257
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
957 PM EST Tue Jan 22 2019

...High Winds Expected Tonight Into Wednesday Evening Across The
Mountains And Foothills...

.A strong frontal system approaching from the west tonight will
bring strong winds into the region. Highest winds are expected
across portions of the mountains and foothills of Eastern
Tennessee, with gusts up to 65 mph possible at times.

TNZ018-041-043-045-047-072-074-087-231100-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
957 PM EST Tue Jan 22 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST
WEDNESDAY...

* WINDS...South 20 to 35 mph with gusts up to 65 mph, mainly
  across the higher elevations and foothills.

* TIMING...Tonight through Wednesday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$
691 
WWUS74 KMRX 230854
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
354 AM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
southern Appalachians Today and this Evening...

.A strong frontal system approaching from the west will bring 
strong southerly winds to the Tennessee Valley and southern
Appalachians. Highest winds will be across the mountains and 
foothills of Eastern Tennessee, with gusts up to 65 mph possible 
at times. Across the rest of Tennessee, southwest Virginia, and 
southwest North Carolina, windy conditions can be anticipated 
today as well.


TNZ018-041-043-045-047-072-074-087-231700-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
354 AM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Sustained South wind of 30 to 40 mph with gusts up to 
  65 mph.

* TIMING...Today and this evening.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-231700-
/O.NEW.KMRX.WI.Y.0008.190123T1200Z-190124T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
354 AM EST Wed Jan 23 2019 /254 AM CST Wed Jan 23 2019/

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING
TO 7 PM EST /6 PM CST/ THIS EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 AM EST /6 AM CST/ this
morning to 7 PM EST /6 PM CST/ this evening.

* WINDS...South 15 to 30 mph with gusts up to 45 mph.

* TIMING...Developing this morning and continued into the evening
  hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. Traveling may be
  difficult...especially for high profile vehicles. Use extra 
  caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
984 
WWUS74 KMRX 231512 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1012 AM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
southern Appalachians Today and this Evening...

.A low pressure system approaching from the west will bring 
strong southerly winds to the Tennessee Valley and southern 
Appalachians. The highest winds will be across the mountains and 
foothills of East Tennessee, with gusts up to 65 mph possible at 
times. Across the rest of Tennessee, southwest Virginia, and 
southwest North Carolina, windy conditions can be anticipated 
today as well.

TNZ018-041-043-045-047-072-074-087-240000-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1012 AM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...Sustained South wind of 30 to 40 mph with gusts up to 
  65 mph.

* TIMING...Today and this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-240000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, 
Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, 
Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, 
Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, 
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
1012 AM EST Wed Jan 23 2019 /912 AM CST Wed Jan 23 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WINDS...South 15 to 30 mph with gusts up to 40 mph.

* TIMING...Developing this morning and continued into the 
  evening hours.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. Traveling may be 
  difficult...especially for high profile vehicles. Use extra 
  caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
704 
WWUS74 KMRX 231955 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
255 PM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
Southern Appalachians This Evening...

.Strong southerly winds will continue this evening across the 
Tennessee Valley and Southern Appalachians. The highest winds 
will be across the mountains and foothills of East Tennessee, with
gusts up to 70 mph possible at times. 

TNZ018-041-043-045-047-072-074-087-240300-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
255 PM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...South 30 to 40 mph with gusts up to 70 mph.

* TIMING...Stong winds will continue this evening and taper off
  after 10 pm.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102-
VAZ001-002-005-006-008-240300-
/O.EXT.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen-
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, 
Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
255 PM EST Wed Jan 23 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Windy conditions will continue this evening and taper 
  off after 10 pm.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ012>014-035>037-067>069-081>085-098>101-240000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Roane-Loudon-
Knox-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
West Polk-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, 
Knoxville, Dunlap, Pikeville, Dayton, Decatur, Athens, Jasper, 
Chattanooga, Cleveland, and Benton
255 PM EST Wed Jan 23 2019 /155 PM CST Wed Jan 23 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Windy condtions will continue through the rest of the
  afternoon and taper off this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
876 
WWUS74 KMRX 232353
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
653 PM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Tennessee Valley and
Southern Appalachians This Evening...

.Strong southerly winds will continue this evening across the
Tennessee Valley and Southern Appalachians. The highest winds
will be across the mountains and foothills of East Tennessee,
with gusts up to 70 mph possible at times.

TNZ012>014-035>037-067>069-081>085-098>101-240100-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/
Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Roane-Loudon-
Knox-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
West Polk-
Including the cities of Oneida, La Follette, Tazewell, Wartburg, 
Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, 
Knoxville, Dunlap, Pikeville, Dayton, Decatur, Athens, Jasper, 
Chattanooga, Cleveland, and Benton
653 PM EST Wed Jan 23 2019 /553 PM CST Wed Jan 23 2019/

...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS
EVENING...

The highest wind gusts have generally ended and winds are 
expected to become less gusty over the next several hours. 
However, breezy winds are still expected through the night.

$$

TNZ018-041-043-045-047-072-074-087-240300-
/O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
653 PM EST Wed Jan 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...South 30 to 40 mph with gusts up to 70 mph.

* TIMING...Stong winds will continue this evening and taper off 
  after 10 pm.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102-
VAZ001-002-005-006-008-240300-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen-
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, 
Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
653 PM EST Wed Jan 23 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Windy conditions will continue this evening and taper 
  off after 10 pm.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
234 
WWUS74 KMRX 240259
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
959 PM EST Wed Jan 23 2019

...Windy Conditions Expected Across the Southern Appalachians 
This Evening...

.Strong southerly winds will continue this evening across the
Southern Appalachians. The highest winds will be across the 
mountains and foothills of East Tennessee, with gusts up to 60 
mph possible at times.

NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102-
VAZ001-002-005-006-008-240400-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/
Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen-
Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Sneedville, 
Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, 
Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, 
Gate City, Lebanon, and Abingdon
959 PM EST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

The highest wind gusts have generally ended and winds are 
expected to become less gusty over the next several hours. 
However, breezy winds are still expected through the night.

$$

TNZ018-041-043-045-047-072-074-087-240800-
/O.EXT.KMRX.HW.W.0002.000000T0000Z-190124T0800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
959 PM EST Wed Jan 23 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM EST THURSDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue this evening and taper off
  after 3 am Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 22, 3:00 PM EST, 6 minutes earlier.

Area forecast discussion, Jan 22, 3:00 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
300 PM EST Tue Jan 22 2019

.SHORT TERM...(Tonight and Wednesday)...Moisture will increase
across the area tonight into Wednesday as a cold front and upper
trough approach from the west.  A southerly low level jet will
increase, and while thermal profiles do not look ideal for mountain
waves, it still appears that mountain wave enhancement of the winds
will be a threat in the usual locations and given the strength of
the low level jet, will issue a high wind warning for the mountains
and foothills that were previously included in the watch.  Expect
downsloping to hinder the advancement of the rain in the northern
and central valley locations, so will show a fairly tight gradient
of PoPs late in the day depicting this. While some spots are
expected to dip below freezing early tonight, temperatures will
likely rise later tonight in most areas as clouds increase and the
warm advection increases, so at this point it looks like any light
precipitation that makes it into mainly southern/western areas and
possibly the far eastern mountains areas should be all rain.

.LONG TERM...(Wednesday Night through Tuesday)...The extended
will begin in an active pattern as a cold front continues it's
push across the Southern Appalachian Region. This will have
categorical POPs in place Wednesday evening with the chance of
precip slowly decreasing through the night and ending from west to
east on Thursday. Another round of cold air will filter in behind
the system and rain will transition to snow at many locations
Wednesday night and Thursday. Little to no snow accumulation is
expected over most lower elevations of the TN Valley.
However...higher terrain of the Cumberland Plateau...Southwest VA
and especially over the East TN mountains...some minor snow
accumulations are possible. The highest elevations could see
around an inch. Additionally...a strong 850MB jet will accompany
the front and higher elevations of the East TN will have a High
Wind Warning in effect through 03Z Thursday. The area will see a
brief break late Thursday/Thursday evening for dry and seasonally
cool conditions. A secondary frontal boundary will slide through
the region late Thursday night into Friday morning, This will push
through a band of isolated to scattered light snow ...mainly over
northern areas. Little to no accumulation is expected with this
feature. A couple of weak short waves will ride through the upper
flow Friday night through the weekend. The main track should keep
these moving through to our north and at best may generate a few
isolated to scattered rain or snow showers. Again no accumulations
are expected. The next main weather system of concern will be a
cold front progged to move through around the Monday night
/Tuesday time frame and bring a mix of rain and snow into the
area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             40  52  33  43 /  40 100 100  10
Knoxville McGhee Tyson Airport, TN  36  59  32  39 /  20  70 100  30
Oak Ridge, TN                       38  56  32  39 /  20 100 100  20
Tri Cities Airport, TN              31  61  32  38 /  10  30 100  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...High Wind Warning from 7 PM this evening to 10 PM EST Wednesday
     for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
     Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
     Southeast Monroe-Unicoi.

VA...None.
&&

LW/MJB
Hazardous weather outlook, Jan 22, 3:25 AM EST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
325 AM EST Tue Jan 22 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-230830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
325 AM EST Tue Jan 22 2019 /225 AM CST Tue Jan 22 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Winds increasing later today and into tonight across the higher
elevations with gusts as high as 65 mph. These winds could down
some trees, and cause localized power outages.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Winds continue into Wednesday across the higher elevations and
foothills with gusts up to 65 mph. These winds could down some
trees, and cause localized power outages.

Heavy rainfall on Wednesday into Wednesday night of up to 2
inches in some areas leading to the possibility of localized
flooding.

Falling temperatures on Wednesday night into Thursday morning will
lead to a transition from rain into snow for portions of the
Cumberland plateau and Smokey mountains. Minor accumulations of
under and inch are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:09 AM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more12 hr

Nearby

High Wind Warnings in Tennessee, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.